Acne and Accutane archives

discontinuing Accutane

Posted by Sonia on March 10, 1999 at 19:15:10:

In 1997, I started a course of Accutane. After about 6 weeks my problems all went away. So I stopped the treatment and did not go back to my doctor. In summer of 1998, I went on a research trip to a remote camp in the most northern parts of Alaska, and after a while the problem came back. (I don't even know if the return of acne had anything to do with the severe weather/diet conditions there or not.) So last September I went back to my doctor, got another prescription for Accutane. After a month or so, everything went back to perfect. So I stopped taking it again. My skin is perfectly clear now, but I am worried about not finishing the prescribed course of treatment. Would that harm me now or later? I don't have health insurance and am a starving student, so I thought maybe you could help me with this question; as my dermatologist charges me some hundred dollars per visit and doesn't answer questions over the phone or by e-mail...


Follow Ups:


Re: discontinuing Accutane (SIGH!)

Posted by Walt Stoll on March 11, 1999 at 11:45:52:

In Reply to: discontinuing Accutane posted by Sonia on March 10, 1999 at 19:15:10:

Dear Sonia,

As a "starving student" you have chosen the most expensive approach to this problem AND, in the long run, the least effective. No wonder your dermatologist just takes the money & runs. You keep coming back to be abused over & over.

Learning about the causes & dealing with them is free except for the effort you would have to expend to do the learning and the doing. ALL of that information is on this 'site in the archives.

Once you have that information under your belt, if you still have questions, write again.

Walt



Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives